MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR

TERUMO MEDICAL CORPORATION 6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US; DEVICE, HEMOSTASIS, VASCULAR
Model Number N/A
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the introducer sheath and arteriotomy locator was placed in the patient over the wire.The wire and arteriotomy locator came out, the device with the bypass tube was initially inserted in the sheath; however, it did not advance.The patient was in stable condition and the procedure was successful using a second device.Additional information was received on 26sep2019.The procedure was a right external iliac stent placement via left common femoral artery (cfa) access using a 5fr 45 cm sheath.A left common femoral artery angiogram was performed prior to closure deployment.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr angio-seal sts plus device was received for product evaluation.Only the carrier tube assembly and header bag were returned for analysis.Visual inspection of the carrier tube assembly revealed that there was blood-like substance all over the device, the deployment sleeve was in the manufacturing position (forward lock position), and the color bands were not exposed.There were multiple kinks noted at the proximal portion of the carrier tube assembly.The bypass tube was still attached at the distal tip of the carrier tube and collagen was found expanded due to contact with blood-like substance.There were also kinks on the carrier tube at the manufacturing slit.Functional testing was not possible due to the state of the returned device.Ifu states: "confirm that the device sleeve has remained in the rear holding position.Carefully grasp the angio-seal device at the bypass tube.Cradle the angio-seal carrier tube in the palm of the hand and, with the reference indicator facing up, slowly insert the bypass tube and carrier tube into the hemostatic valve".Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that the kinks were from the handling or inserting of the device into the sheath; multiple kinks could be the result of trying to insert the carrier tube after the first kink.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
6FR ANGIO-SEAL STS PLUS VASCULAR CLOSURE DEVICE, US
Common Device Name
DEVICE, HEMOSTASIS, VASCULAR
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
2101 cottontail ln.
somerset NJ 08873
MDR Report Key9217839
Report Number3013394970-2019-00800
Device Sequence Number19372447
Product Code MGB
UDI-Device Identifier00389701011868
UDI-Public00389701011868
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P930038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model NumberN/A
Device Catalogue Number610119
Device Lot Number06096929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Initial Date Received by Manufacturer 09/25/2019
Supplement Date Received by Manufacturer10/28/2019
Initial Report FDA Received Date10/22/2019
Supplement Report FDA Received Date10/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight99